Alert archive / Nevada / Red Flag Warnings in 2025

Red Flag Warning 13, NWS Elko, NV

August 6, 2025Elko County, Nye County, White Pine County, Nevada

NWS Elko, NV issued this red flag warning at Aug 6, 2025, 1:25 AM PDT for Elko County, Nye County, White Pine County, Nevada. It took effect at Aug 7, 2025, 11:00 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2025, 1:25 AM PDT (08:25 UTC)
In effect from
Aug 7, 2025, 11:00 AM PDT
Expired
Aug 7, 2025, 10:00 PM PDT
In force
11 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 169 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 8.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2025-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2025-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4228 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

178 
WWUS85 KLKN 060825
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
125 AM PDT Wed Aug 6 2025

NVZ425-070830-
/O.UPG.KLKN.FW.A.0007.250807T1800Z-250808T0500Z/
/O.NEW.KLKN.FW.W.0013.250807T1800Z-250808T0500Z/
/O.CON.KLKN.FW.W.0012.250806T1800Z-250807T0500Z/
White Pine and Northeast Nye Counties-
125 AM PDT Wed Aug 6 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
VALUES FOR FIRE WEATHER ZONE 425...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM PDT THURSDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
425...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 10 PM PDT Thursday. The Fire Weather Watch
is no longer in effect.

* Affected Area...Fire Weather Zone 425 White Pine and Northeast 
  Nye Counties.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 5 percent.

* Impacts...The combination of gusty winds and low relative
  humidity values will create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ426-070500-
/O.CON.KLKN.FW.W.0012.250806T1800Z-250807T0500Z/
Northern Nye County-Mojave-
125 AM PDT Wed Aug 6 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
VALUES FOR FIRE WEATHER ZONE 426...

* Affected Area...Fire Weather Zone 426 Northern Nye County- 
  Mojave.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 5 percent.

* Impacts...The combination of gusty winds and low relative 
  humidity values will create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity values, and warm temperatures
can contribute to extreme fire behavior.

&&

$$

NVZ470-070830-
/O.NEW.KLKN.FW.A.0008.250807T1800Z-250808T0500Z/
Eastern Elko County-
125 AM PDT Wed Aug 6 2025

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 470...

The National Weather Service in Elko has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Thursday morning through Thursday evening.

* Affected Area...Fire Weather Zone 470 Eastern Elko County.

* Winds...West 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$
5 follow-up statements
807 
WWUS85 KLKN 061943
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
1243 PM PDT Wed Aug 6 2025

NVZ470-071500-
/O.UPG.KLKN.FW.A.0008.250807T1800Z-250808T0500Z/
/O.EXA.KLKN.FW.W.0013.250807T1800Z-250808T0500Z/
Eastern Elko County-
1243 PM PDT Wed Aug 6 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM PDT THURSDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
470...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 10 PM PDT Thursday. The Fire Weather Watch
is no longer in effect.

* Affected Area...Fire Weather Zone 470 Eastern Elko County.

* Winds...West 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ469-071500-
/O.EXA.KLKN.FW.W.0013.250807T1800Z-250808T0500Z/
Central Elko County-
1243 PM PDT Wed Aug 6 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM PDT THURSDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
469...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 10 PM PDT Thursday.

* Affected Area...Fire Weather Zone 469 Central Elko County.

* Winds...West 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...The combination of gusty winds and low relative
  humidity values will create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ425-071500-
/O.CON.KLKN.FW.W.0012.000000T0000Z-250807T0500Z/
/O.CON.KLKN.FW.W.0013.250807T1800Z-250808T0500Z/
White Pine and Northeast Nye Counties-
1243 PM PDT Wed Aug 6 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 425...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM PDT
THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 425...

* Affected Area...Fire Weather Zone 425 White Pine and Northeast 
  Nye Counties.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 6 percent.

* Impacts...The combination of gusty winds and low relative 
  humidity values will create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ426-070500-
/O.CON.KLKN.FW.W.0012.000000T0000Z-250807T0500Z/
Northern Nye County-Mojave-
1243 PM PDT Wed Aug 6 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 426...

* Affected Area...Fire Weather Zone 426 Northern Nye County- 
  Mojave.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 6 percent.

* Impacts...The combination of gusty winds and low relative 
  humidity values will create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity values, and warm temperatures
can contribute to extreme fire behavior.

&&

$$
794 
WWUS85 KLKN 070448
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
948 PM PDT Wed Aug 6 2025

NVZ425-071800-
/O.EXP.KLKN.FW.W.0012.000000T0000Z-250807T0500Z/
/O.CON.KLKN.FW.W.0013.250807T1800Z-250808T0500Z/
White Pine and Northeast Nye Counties-
948 PM PDT Wed Aug 6 2025

...A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT THURSDAY
MORNING UNTIL 10 PM PDT THURSDAY EVENING FOR GUSTY WINDS AND LOW 
RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... 
...A RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR 
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425...

* Affected Area...Fire Weather Zone 425 White Pine and Northeast 
  Nye Counties. 

* Winds...Sustained southwest near 20 mph with gusts near 35 mph.

* Relative Humidity...Minimum relative humidity values as low as 7
  percent. 

* Impacts...The combination of gusty winds and low relative 
  humidity values will create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity values, and warm temperatures can 
contribute to extreme fire behavior.

&&

$$

NVZ426-070600-
/O.EXP.KLKN.FW.W.0012.000000T0000Z-250807T0500Z/
Northern Nye County-Mojave-
948 PM PDT Wed Aug 6 2025

...A RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 426...

Critical fire weather condtions are no longer expected. 
Therefore, the Red Flag Warning will be allowed to expire.

$$

NVZ469-470-071800-
/O.CON.KLKN.FW.W.0013.250807T1800Z-250808T0500Z/
Central Elko County-Eastern Elko County-
948 PM PDT Wed Aug 6 2025

...A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THURSDAY
MORNING UNTIL 10 PM PDT THURSDAY EVENING FOR GUSTY WINDS AND LOW 
RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 469...

* Affected Area...Fire Weather Zone 469 Central Elko County.

* Winds...Sustained southwest to west 15 to 20 mph, with gusts
  near 30 mph. 

* Relative Humidity...Minimum relative humidity values as low as 7
  percent. 

* Impacts...The combination of gusty winds and low relative 
  humidity values will create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity values, and warm temperatures can 
contribute to extreme fire behavior.

&&

$$

BS
554 
WWUS85 KLKN 070809
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
109 AM PDT Thu Aug 7 2025

NVZ425-469-470-080215-
/O.CON.KLKN.FW.W.0013.250807T1800Z-250808T0500Z/
White Pine and Northeast Nye Counties-Central Elko County-
Eastern Elko County-
109 AM PDT Thu Aug 7 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 425...

* Affected Area...Fire Weather Zone 425 White Pine and Northeast 
  Nye Counties, Fire Weather Zone 469 Central Elko County and 
  Fire Weather Zone 470 Eastern Elko County.

* Winds...Southwest to west 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...The combination of gusty winds and low relative 
  humidity values will create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity values, and warm temperatures
can contribute to extreme fire behavior.

&&

$$
613 
WWUS85 KLKN 071925
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
1225 PM PDT Thu Aug 7 2025

NVZ425-469-470-080500-
/O.CON.KLKN.FW.W.0013.000000T0000Z-250808T0500Z/
White Pine and Northeast Nye Counties-Central Elko County-
Eastern Elko County-
1225 PM PDT Thu Aug 7 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 425 469 AND 470...

* Affected Area...Fire Weather Zone 425 White Pine and Northeast 
  Nye Counties, Fire Weather Zone 469 Central Elko County and 
  Fire Weather Zone 470 Eastern Elko County.

* Winds...Southwest to west 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...The combination of gusty winds and low relative 
  humidity values will create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity values, and warm temperatures
can contribute to extreme fire behavior.

&&

$$
950 
WWUS85 KLKN 080503
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
1003 PM PDT Thu Aug 7 2025

NVZ425-469-470-080615-
/O.EXP.KLKN.FW.W.0013.000000T0000Z-250808T0500Z/
White Pine and Northeast Nye Counties-Central Elko County-
Eastern Elko County-
1003 PM PDT Thu Aug 7 2025

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 425, 469, AND 470...

Winds have diminished across the area and relative humidity values
have come up above thresholds. Therefore the red flag warning is
being allowed to expire.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 5, 9:50 PM PDT, 3 hours 35 minutes earlier. Its key messages:

  • Updated at 948 PM PDT Tue Aug 5 2025 * Critical fire weather conditions across much of Central Nevada each afternoon and evening today and Wednesday * Critical fire weather conditions in White Pine and Northeastern Nye Counties Thursday afternoon and Thursday evening * No precipitation expected for the next several days
Area forecast discussion, Aug 5, 9:50 PM PDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Elko NV
950 PM PDT Tue Aug 5 2025

.KEY MESSAGES...

Updated at 948 PM PDT Tue Aug 5 2025

* Critical fire weather conditions across much of Central Nevada
  each afternoon and evening today and Wednesday

* Critical fire weather conditions in White Pine and Northeastern
  Nye Counties Thursday afternoon and Thursday evening

* No precipitation expected for the next several days

&&

.UPDATE...
Issued at 948 PM PDT Tue Aug 5 2025

Latest observations indicate that wind gusts have eased late this
evening and are currently below warning criteria. As such, the
Red Flag Warning for Fire Weather Zones 425 and 426 will be
allowed to expire on time at 10 PM PDT this evening.

&&

.DISCUSSION...
(Today through next Tuesday)

WEATHER PATTERN OVERVIEW: Current radar loop is not showing
anything in the way of returns while satellite is showing main
clear skies. For today, a large expansive ridge will be over the
southern United States while a weak trough will be situated across
the western United States. The proximity of the ridge and trough
will bring breezy to locally windy conditions to portions of
central Nevada today. As such, a red flag warning is in effect for
the central zones. In other locations to the north, winds are not
expected to be as strong with gusts to about 20 mph. With the
ongoing wildfires in the area, smoke will be an issue across
northern and central Nevada.

Look for continued dry conditions for the upcoming week as models
depict the upper ridge wobbling around the New Mexico area while
the trough axis slowly moves east. This setup will continue to
bring breezy to locally windy conditions for mainly central Nevada
each afternoon through the week, especially Wednesday and
Thursday. Winds in these locations can gust to 35 mph. In other
locations, gusts can approach 20 to 25 mph.

By Friday, the trough will have pushed to the east with a more
relaxed pressure gradient, and winds will be a little less gusty
with speeds near 20 mph. Skies will remain mostly sunny on Friday
and lasting that way through the weekend into early next week.

Temperatures through the period look to slowly warm through the
week as storm chances diminish. However, convective cloud build-
ups will keep daytime highs from warming too quickly. Highs look
to range from the upper 80s to low 90s across Nevada today,
warming into the low 90s to upper 90s by the weekend. For
overnight lows look for readings each night to keep to a similar
range, falling into the 40s and 50s.

FORECAST CONFIDENCE & DEVIATIONS:

There is High confidence of elevated fire weather conditions,
with breezy winds and low afternoon surface humidity levels,
across central and northern Nevada for the forecast period.

There is low confidence toward the end of the extended forecast
as models continue to show high uncertainty in the upper level
pattern.

&&

.AVIATION...

Look for VFR conditions to continue today for all sites. Winds
will out of the west to southwest at speeds of 10KT to 20KT with a
few gusts up to 30KT possible.

&&

.FIRE WEATHER...

Elevated to critical fire weather conditions are expected for the
next several days, with Red Flag Warnings in place for zones
425/426 today and tomorrow and a Fire Weather Watch in place for
zone 425 Thursday. No thunderstorms are expected through the next
few days, but elevated winds and very low minimum RH values are
expected to continue to cause elevated to near critical conditions
through at least this weekend.

&&

.LKN Watches/Warnings/Advisories...

Red Flag Warning from 11 AM to 10 PM PDT Wednesday NVZ425-426.

Fire Weather Watch from Thursday morning through Thursday
evening NVZ425.

&&

DISCUSSION...86
AVIATION...86
FIRE WEATHER...94

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 1:25 AM PDTFire Weather WatchLKNElko11 hr

Nearby

Red Flag Warnings in Nevada, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.